MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EDWARDS SAPIEN 3 TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES LLC EDWARDS SAPIEN 3 TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600TFX23A
Medical Device Problem Code Gradient Increase (1270)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The field clinical specialist (fcs), called into the thv hotline to report the patient's bav procedure performed to address potential increased gradients.The transthoracic echocardiogram (tte) indicated elevated gradients; however, accurate measurements could not be obtained.The physician performed a post-dilation of the previously implanted 23 mm sapien 3 valve approximately 9 years and 3 months post tavr.No patient symptoms were reported, and the patient was noted to be doing well post-procedure.
 
Additional Manufacturer Narrative
Per the instructions for use (ifu), structural valve deterioration (wear, fracture, calcification, leaflet tear/tearing from the stent posts, leaflet retraction, suture line disruption of components of a prosthetic valve, thickening, stenosis), and device degeneration are known potential risks associated with bioprosthetic heart valves.The ifu cautions that accelerated deterioration of the valve may occur in patients with an altered calcium metabolism.Long-term durability has not been established for the valve.Regular medical follow-up is advised to evaluate valve performance.It is normal to have a small gradient across a prosthetic valve after implant; however, elevated gradients may indicate obstructed flow across the valve.Residual gradients after implantation may result from patient factors such as hypertrophic cardiomyopathy (hcm), sub-valvular aortic stenosis, or inadequate leaflet coaptation.It may also be indicative of sub-optimal frame expansion or patient-prosthesis mismatch.Over time, gradients can develop or worsen due to leaflets being affected by the development of calcification, or the formation of pannus/host tissue, or thrombus.Low gradients may not be indicative of significant dysfunction.High gradients may be indicative of ongoing dysfunction and may require surgical or percutaneous intervention to restore normal flow.Structural valve deterioration (svd) may be manifested as stenosis with thickened leaflets.Svd may be mild and not require any intervention or it may be moderate to severe.It can cause the heart to work harder to eject blood from the ventricle.Depending on the severity it could be an indication for valve replacement or medical intervention.Tissue calcification is a common failure mode.The mechanisms for bioprosthetic heart valve tissue calcification are not yet fully understood.Many factors can contribute to the onset and propagation of calcification including patient-related (e.G., patient age, disease state, immune status, and other co-morbidities), pharmacological, and intrinsic properties of the valve itself.It is widely understood that patients with chronic renal disease and prior history of calcific stenosis of the native valve may be predisposed to bioprosthetic calcification.During the manufacturing process, all sapien thv valves are 100% visually inspected for defects and 100% functionally tested for proper coaptation under physiological backpressure conditions prior to release for distribution.Therefore, it is highly unlikely that a manufacturing defect or device malfunction contributed to the event.In this case, there was no allegation or indication a manufacturing non-conformance contributed to this product problem.Investigation results suggest that factors indicated above caused or contributed to this event.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this adverse event is not required at this time.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.

Brand Name
EDWARDS SAPIEN 3 TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key25584480
Report Number2015691-2026-16231
Device Sequence Number5443183
Product Code NPT
UDI-Device Identifier00690103194340
UDI-Public(01)00690103194340(17)171128
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2017
Device Model Number9600TFX23A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2026
Initial Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/28/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale